Alert archive / Alaska / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 22, 2007, 2:46 AM AKDT. It took effect at May 22, 2007, 1:13 PM AKDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2007, 2:46 AM AKDT (10:46 UTC)
- In effect from
- May 22, 2007, 1:13 PM AKDT
- Expired
- May 22, 2007, 9:46 PM AKDT
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 221546 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 746 AM ADT TUE MAY 22 2007 AKZ121-125-221700- /X.CAN.PAFC.FW.A.0001.070522T2200Z-070523T0600Z/ WESTERN KENAI PENINSULA-WESTERN PRINCE WILLIAM SOUND- 746 AM ADT TUE MAY 22 2007 ...FIRE WEATHER WATCH IS CANCELLED FOR THE KENAI PENINSULA AND WESTERN PRINCE WILLIAM SOUND... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITES ARE NO LONGER EXPECTED TO DROP BELOW CRITICAL LEVELS. $$ AKZ111-230400- /X.UPG.PAFC.FW.A.0001.070522T2200Z-070523T0600Z/ /X.NEW.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/ MATANUSKA VALLEY- 746 AM ADT TUE MAY 22 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING FOR THE MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ141-230400- /X.UPG.PAFC.FW.A.0001.070522T2200Z-070523T0600Z/ /X.NEW.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/ COPPER RIVER BASIN- 746 AM ADT TUE MAY 22 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING FOR THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
3 follow-up statements
000 WWAK61 PAFC 222113 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 113 PM ADT TUE MAY 22 2007 AKZ121-230600- /X.EXA.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/ WESTERN KENAI PENINSULA- 113 PM ADT TUE MAY 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING. THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ111-230600- /X.CON.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/ MATANUSKA VALLEY- 113 PM ADT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING. THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ141-230600- /X.CON.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/ COPPER RIVER BASIN- 113 PM ADT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING. THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 230012 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 412 PM ADT TUE MAY 22 2007 AKZ145-230600- /X.EXB.PAFC.FW.W.0006.070523T0012Z-070523T0600Z/ SUSITNA VALLEY- 412 PM ADT TUE MAY 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING. THE RELATIVE HUMIDITIES ARE FALLING INTO THE MID TEENS THIS AFTERNOON AND WILL PERSIST IN THAT RANGE INTO THE EVENING BEFORE RECOVERING ABOVE 50 PERCENT OVERNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ111-230600- /X.CON.PAFC.FW.W.0006.000000T0000Z-070523T0600Z/ MATANUSKA VALLEY- 412 PM ADT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING FOR LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING. RELATIVE HUMIDITIES IN THE MID TEENS ARE EXPECTED TO PERSIST THROUGH THE EVENING AND RECOVER OVERNIGHT TO GREATER THAN 50 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ121-230600- /X.CON.PAFC.FW.W.0006.000000T0000Z-070523T0600Z/ WESTERN KENAI PENINSULA- 412 PM ADT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING. RELATIVE HUMIDITIES ARE FALLING INTO THE 15 TO 30 PERCENT RANGE WITH WIND GUSTS INCREASING TO 25 MPH. THESE CONDITIONS WILL PERSIST INTO THE EVENING. OVERNIGHT RECOVERY ABOVE 60 PERCENT IS EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ141-230600- /X.CON.PAFC.FW.W.0006.000000T0000Z-070523T0600Z/ COPPER RIVER BASIN- 412 PM ADT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY ALONG THE COPPER RIVER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS EVENING. RELATIVE HUMIDITIES IN THE MID TEENS AND WIND GUSTS TO 25 MPH WILL PERSIST INTO THE EVENING NEAR THE COPPER RIVER. OVERNIGHT RECOVERY ABOVE 60 PERCENT IS EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 230546 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 946 PM ADT TUE MAY 22 2007 AKZ111-121-141-145-230700- /X.CAN.PAFC.FW.W.0006.000000T0000Z-070523T0600Z/ MATANUSKA VALLEY-WESTERN KENAI PENINSULA-COPPER RIVER BASIN- SUSITNA VALLEY- 946 PM ADT TUE MAY 22 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE RECOVERED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 21, 11:00 PM AKDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 21, 11:00 PM AKDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 400 AM ADT TUE MAY 22 2007 .ANALYSIS AND UPPER LEVELS... MAIN FEATURE OF INTEREST THIS MORNING IS A FAIRLY STRONG SURFACE LOW JUST SOUTH OF THE ALASKA PENINSULA MOVING NORTHWEST. A STRONG SHORTWAVE IS ROTATING AROUND THE NORTH SIDE OF THE LOW...BRINGING SOLID GALE FORCE WINDS FROM KODIAK TO SAND POINT. A STRONG FRONT EXTENDS EAST FROM THE LOW ACROSS THE SOUTHERN GULF THIS MORNING...ALSO WITH GALES ALONG IT. SURFACE HIGH PRESSURE IS PRESENT OVER THE CENTRAL BERING THIS MORNING WITH ANOTHER SURFACE HIGH OVER THE NORTHEAST GULF. THE HIGH PRESSURE OVER THE NORTHEAST GULF WILL DISSIPATE TODAY AS IT MOVES INLAND...AND THE HIGH OVER THE CENTRAL BERING WILL RETROGRADE WEST TO THE WESTERN ALEUTIANS BY WEDNESDAY. MEANWHILE...LOW PRESSURE SETS UP AROUND THE ALASKA PENINSULA AND CYCLONIC FLOW OVERTAKES ALASKA PROBABLY FOR SOME TIME TO COME. .MODEL DISCUSSION... GFS IS THE MODEL OF CHOICE FOR THIS PACKAGE DUE TO ITS GOOD HANDLING OF THE LOW PRESSURE AND ASSOCIATED SHORTWAVES AND FRONTS THIS MORNING AS EVIDENCED BY SCATTEROMETER WINDS AND SHIP AND BUOY REPORTS. GENERALLY SPEAKING...THOUGH...MODEL AGREEMENT IS NOT TOO BAD THROUGH THE SHORT TERM. VERY SIGNIFICANT STRONG MODEL TREND...HOWEVER...HAS OCCURRED OVER THE LAST FEW RUNS FOR TODAY OVER THE BRISTOL BAY TO KODIAK AREA. MODELS HAVE TRENDED DRAMATICALLY MORE NORTH WITH THE SHORTWAVE MOVING AROUND THE NORTH SIDE OF THE LOW. BASED ON OBSERVATIONS...THIS SEEMS REASONABLE...AND ALREADY UPDATED THE FORECAST FOR BRISTOL BAY AND KODIAK MONDAY EVENING TO RAISE RAIN CHANCES FOR TODAY. VERY POOR MODEL AGREEMENT IN THE EXTENDED...IN PART DUE TO POSSIBLE INFLUENCE OF OLD TYPHOON YUTU ON THE AREA. STUCK FAIRLY CLOSE TO PREVIOUS FORECAST FOR THE EXTENDED. .SHORT TERM FORECAST... SOUTHCENTRAL... KODIAK IS ALREADY IN THE RAIN...BUT MOST OF MAINLAND SOUTHCENTRAL WILL REMAIN DRY TODAY WITH THE POSSIBLE EXCEPTION OF THE SOUTH TIP OF THE KENAI PENINSULA. MORE STABLE AIRMASS ALONG WITH CIRRUS CLOUDS HAVE MOVED OVER THE AREA ALREADY...SO EXPECT LITTLE IN THE WAY OF CONVECTION TODAY. OF CONCERN...THOUGH...IS FIRE WEATHER TODAY WITH LOCAL GUSTY WINDS DUE TO THE INCREASING GRADIENT AHEAD OF THE UPCOMING SYSTEM...ALONG WITH LOW RELATIVE HUMIDITIES. MAIN FIRE CONCERN WILL BE NORTHEAST OF ANCHORAGE WHERE THE AIRMASS WILL BE DRIER. RAIN ASSOCIATED WITH THE FRONT MOVING NORTH THROUGH THE GULF REACHES THE COAST TONIGHT. THIS LOOKS LIKE A VERY MOIST FRONT...SO LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG THE COAST AND THE EAST SIDE OF THE ALASKA RANGE. WITH SOUTHEAST FLOW...MANY OF THE USUAL AREAS WILL RECEIVE DOWNSLOPE DRYING ALTHOUGH RAIN CANNOT BE RULED OUT ALLTOGETHER DUE TO ABUNDANT MOISTURE. LOW PRESSURE TO SET UP CAMP AROUND THE ALASKA PENINSULA WITH FREQUENT SHORTWAVES BRINGING NUMEROUS SHOTS OF RAIN THROUGH AT LEAST FRIDAY...ESPECIALLY TO COASTAL SOUTHCENTRAL. SOUTHWEST MAINLAND... AS MENTIONED IN THE MODEL DISCUSSION ABOVE...THINGS ARE LOOKING WETTER FOR TODAY AND TONIGHT FOR THE SOUTHWEST MAINLAND THAN PREVIOUSLY THOUGHT DUE TO THE SHORTWAVE HEADING FURTHER NORTH. DOWNSLOPE DRYING WILL BE A FACTOR...ESPECIALLY JUST ALONG THE WEST SIDE OF THE ALEUTIAN RANGE...BUT EXPECT AT LEAST SOME RAIN OVER MOST OF THE BRISTOL BAY REGION. JUST HOW FAR NORTH THE RAIN GETS WILL BE A CHALLENGE. GUSTY WINDS CAN ALSO BE EXPECTED TODAY AND TONIGHT ESPECIALLY FROM ILIAMNA TO KING SALMON. THE SHORTWAVE MOVES OUT AND OFF THE COAST LATE TONIGHT. HOWEVER...A NEW LOW WILL QUICKLY MOVE UP THROUGH THE NORTH PACIFIC TO NEAR COLD BAY...RESULTING IN CONTINUED RAIN CHANCES THROUGH FRIDAY WITH THE BEST CHANCES BEING OVER BRISTOL BAY. BERING SEA/ALEUTIANS... WITH THE BERING HIGH WEAKENING AND MOVING WEST...UNSETTLED WEATHER WILL TAKE OVER FROM ROUGHLY 173W EASTWARD. LOW PRESSURE WILL MOVE TO NEAR COLD BAY TONIGHT AND WEAKEN...ONLY TO BE REPLACED BY ANOTHER LOW MOVING TO NEAR COLD BAY ON THURSDAY. HIGH PRESSURE OVER THE WESTERN BERING/ALEUTIANS WILL KEEP THIS AREA DRY. .LONG TERM FORECAST... LOTS OF UNCERTAINTY IN THE LONG TERM AS TO WHERE EXACTLY THE LOW PRESSURE SYSTEMS ARE LOCATED. HOWEVER...HIGH CONFIDENCE EXISTS FOR UNSETTLED PATTERN TO PERSIST INTO THE HOLIDAY WEEKEND WITH A LOW PRESSURE SOMEWHERE OVER EITHER THE SOUTHEAST BERING OR THE NORTH PACIFIC/GULF OF ALASKA. BOTTOM LINE IS CONTINUED ABUNDANT CLOUDS FROM THE EASTERN ALEUTIANS TO THE SOUTHERN MAINLAND...WITH RAIN CHANCES PERSISTING...ESPECIALLY ALONG THE COASTS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNINGS 120 130 132 138 150 155 160 165 350. FIRE WEATHER...RED FLAG WARNING 141. FOISY MAY 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 11:00 PM AKDT | Gale Warning | AFC | 22 hr | |
| May 21, 11:00 PM AKDT | Gale Warning | AFC | 36 hr | |
| May 21, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 22, 11:00 AM AKDT | Small Craft Advisory | AFC | 24 hr |
Nearby
Red Flag Warnings in Alaska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.